MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34282
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A possible root cause will be updated when the device has returned for evaluation.Prior to distribution, all echo-hd-25-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for lot number c1394546 did not reveal any issues which could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
No bleeding during the procedure.1st node right hilar (size 8mm) 2 passes 10 fans for each pass.2nd node : 4l left latero tracheal.1st pass /10 fans = no problem.During the second pass, dr (b)(6) felt something not normal.Video showed needle weakness.Procedure has been immediately stopped.The physician decided to remove all at the same time (needle+echoendo) to avoid echoendo damage and other incident risks.No part of the needle remained in patient body.At the end of the removal, when echoendo+needle were through i gel, needle has broken, broken part of it was blocked in i gel laryngeal mask.Removal of the i gel, then part of the needle broken retrieval.A new ebus needle was needed to continue the procedure.No problem with echo endo.No problem with needle insertion through echoendo channel.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).I x echo-hd-25-ebus-o-c from lot number c1394546 was returned to cirl for evaluation.Upon evaluation the following was noted: there was no syringe returned.The stylet was in place.There was no needle exposure on return.The stylet and the needle match in length, there was no part of the needle missing.The needle advances and retracts without issue.There was not other functional issues with the device.The needle was broken distally.The customer complaint is considered to be confirmed as the broken needle was verified in the lab.A possible root cause may have been that the needle became broken by a hard node or possibly by hitting a tracheal ring.Prior to distribution, all echo-hd-25-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0109-7, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for lot number c1394546 did not reveal any issues which could have contributed to this complaint issue.There is no evidence to suggest that this issue effects the entire lot # c1394546; upon review of complaints this failure mode has not occurred previously with this lot # c1394546.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated.No bleeding during the procedure.1st node right hilar (size 8mm) 2 passes 10 fans for each pass.2nd node : 4l left latero tracheal.1st pass /10 fans = no problem.During the second pass, dr (b)(6) felt something not normal.Video showed needle weakness.Procedure has been immediately stopped.The physician decided to remove all at the same time (needle+echoendo) to avoid echoendo damage and other incident risks.No part of the needle remained in patient body.At the end of the removal, when echoendo+needle were through i gel, needle has broken, broken part of it was blocked in i gel laryngeal mask.Removal of the i gel, then part of the needle broken retrieval.A new ebus needle was needed to continue the procedure.No problem with echo endo.No problem with needle insertion through echoendo channel.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7033355
Report Number3001845648-2017-00546
Device Sequence Number19068577
Product Code FCG
UDI-Device Identifier00827002342828
UDI-Public(01)00827002342828(17)200830(10)C1394546
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34282
Device Catalogue NumberECHO-HD-25-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR